Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Response to Rating Scales: A Theoretical Model and Its Application to the Number of Categories Problem

Moshe M. Givon and Zur Shapira
Journal of Marketing Research
Vol. 21, No. 4 (Nov., 1984), pp. 410-419
DOI: 10.2307/3151467
Stable URL: http://www.jstor.org/stable/3151467
Page Count: 10
  • Read Online (Free)
  • Download ($24.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Response to Rating Scales: A Theoretical Model and Its Application to the Number of Categories Problem
Preview not available

Abstract

A stochastic model of response to rating scales, using the beta distribution, is developed and tested against empirical data. The effect of number of items by number of points on the sampling error of a composite scale value estimator is investigated and quantitatively formulated. An application of this formulation to arrive at optimal combinations of number of points and number of items is described.

Page Thumbnails

  • Thumbnail: Page 
410
    410
  • Thumbnail: Page 
411
    411
  • Thumbnail: Page 
412
    412
  • Thumbnail: Page 
413
    413
  • Thumbnail: Page 
414
    414
  • Thumbnail: Page 
415
    415
  • Thumbnail: Page 
416
    416
  • Thumbnail: Page 
417
    417
  • Thumbnail: Page 
418
    418
  • Thumbnail: Page 
419
    419